Hail, Tallapoosa
- When
- May 13, 7:32 PM CST
- Where
- Tallapoosa County, Dadeville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.833, -85.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 13, 2:26 PM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT SAT MAY 13 2006 .DISCUSSION...DETERMINING THE CHANCES FOR SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT IS THE MAIN CHALLENGE. AT THE MOMENT...APPEARS THE THREAT FOR SEVERE WEATHER ACROSS THE AREA HAS DIMINISHED A BIT AS THE INITIATION POINT FOR NEW DEVELOPMENT OF SHOWERS AND STORMS REMAINS UNCERTAIN. IF SEVERE STORMS DEVELOP...THEY WILL LIKELY OCCUR BETWEEN 7 PM CDT AND 7 AM CDT...ROUGHLY 3 TO 6 HOURS LATER THAN PREVIOUSLY THOUGHT. MODELS IN THE SHORT TERM INITIALIZED POORLY ACROSS ALABAMA. GENERALLY...WILL USE A BLEND OF MODEL DATA. WILL MAKE SOME CHANGES TO THE PREVIOUS FORECAST...BUT NOTHING TOO MAJOR. AT 315 PM CDT...A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ALONG A MID LEVEL MOISTURE CONVERGENCE ZONE WERE MOVING OUT OF EAST ALABAMA. THE AIR WAS STABLE AND COOL FROM RAIN AND CLOUDS ALONG A TUSCALOOSA TO AUBURN LINE WHERE TEMPERATURES WERE IN THE 60S. THE AIR WAS UNSTABLE SOUTH OF AN ALICEVILLE TO TROY LINE AND NORTH OF A HAMILTON TO WEDOWEE LINE WHERE SUN HAS BOOSTED TEMPERATURES INTO THE 70S. A SURFACE BOUNDARY/COLD FRONT STRETCHED FROM NEAR LITTLE ROCK ARKANSAS TO LEXINGTON KENTUCKY WILL LIKELY SERVE AS THE BEST INITIATION POINT FOR REDEVELOPMENT OF SHOWERS AND STORMS TONIGHT. FOR THE REST OF THIS AFTERNOON...CURRENT SHOWERS SOUTHEAST OF BIRMINGHAM WILL CONTINUE TO WEAKEN AND MOVE INTO GEORGIA BY 5 PM CDT. SKIES WILL CLEAR WEST TO EAST AS DRIER AIR MOVES IN. DETERMINING WHERE AND IF NEW SHOWERS AND THUNDERSTORMS DEVELOP LATE THIS AFTERNOON AND EVENING REMAINS VERY DIFFICULT. THROUGH 7 PM CDT...APPEARS THERE ARE TWO LOCATIONS WHERE NEW SHOWERS AND STORMS DEVELOP. THE FIRST AREA IS NORTH OF A VERNON TO HEFLIN LINE WHERE THE MID LEVEL CAP IS WEAKEST AND AFTERNOON SUN HAS WARMED TEMPERATURES INTO THE MID 70S...AND THE SECOND AREA MAY BE ALONG A PRONOUNCED OUTFLOW BOUNDARY STRETCHING ALONG A DEMOPOLIS TO DOTHAN LINE. CONFIDENCE OF DEVELOPMENT THROUGH 7 PM CDT REMAINS LOW IN THESE LOCATIONS...HOWEVER IF THUNDERSTORMS CAN DEVELOP...LARGE HAIL UP TO THE SIZE OF GOLF BALLS IS THE MAIN CONCERN...THOUGH DAMAGING WINDS UP TO 60 MPH MAY BE POSSIBLE AS THE AIR WILL BE UNSTABLE. LATER TONIGHT...BELIEVE THE SURFACE BOUNDARY/COLD FRONT WILL SERVE AS THE MAIN SOURCE TO PRODUCE SHOWERS AND STORMS. STORMS WILL DEVELOP ALONG THIS FRONT IN TENNESSEE AROUND SUNSET. THESE STORMS WILL LIKELY MOVE SOUTHEAST ALONG THE FRONT... AFFECTING LOCATIONS NORTH OF INTERSTATE 20 BETWEEN 10 PM CDT AND 3 AM CDT...AND POINTS SOUTH AFTER 3 AM CDT. AGAIN...LARGE HAIL IS THE MAIN THREAT WITH A FEW STORMS...THOUGH WIDESPREAD SEVERE IS NOT EXPECTED. WILL LEAN TOWARDS THE HIGHER SIDE OF GUIDANCE FOR RAIN CHANCES TONIGHT. WILL HAVE TO WATCH TO SEE IF A COMPLEX OF SHOWERS AND THUNDERSTORMS DEVELOPS OVER CENTRAL MISSISSIPPI AFTER MIDNIGHT TONIGHT THEN MOVE ACROSS AREAS SOUTH OF INTERSTATE 20 AFTER 3 AM CDT AS SOME MODELS INDICATE. AGAIN...SOME LARGE HAIL MAY OCCUR WITH THESE STORMS. CONFIDENCE OF THIS OCCURRING REMAINS LOW. ON SUNDAY...THE FRONT/SURFACE BOUNDARY WILL CONTINUE TO MOVE SOUTH AND BRING SHOWERS AND THUNDERSTORMS...MAINLY IN THE MORNING...TO LOCATIONS SOUTH OF INTERSTATE 20. WILL HAVE TO WATCH FOR THE POTENTIAL OF STRONG/SEVERE STORMS IN THE MONTGOMERY/AUBURN/ PHENIX CITY AREAS AS THE AIR IS FORECAST TO BE UNSTABLE WITH LIFTED INDICES -1 TO -4. LOCATIONS ALONG AND NORTH OF INTERSTATE 20 INCLUDING BIRMINGHAM...TUSCALOOSA...AND ANNISTON SHOULD BE DRY FOR MOST...IF NOT ALL DAY. SUNDAY NIGHT...WILL KEEP A LOW CHANCE FOR MAINLY EVENING SHOWERS AND STORMS ALONG AND SOUTH OF INTERSTATE 85 WHERE THE FRONT/SURFACE BOUNDARY IS EXPECTED TO LINGER. DRY AND CLEARING CONDITIONS ARE FORECAST ELSEWHERE. MONDAY APPEARS TO BE DRY...BUT COOL WITH HIGHS IN THE 67 TO 77 DEGREE RANGE AND LOWS IN THE 44 TO 54 DEGREE RANGE. MOSTLY CLEAR CONDITIONS CAN BE EXPECTED SOUTH OF INTERSTATE 20...WHILE AFTERNOON CLOUDS MAY THICKEN NORTH OF INTERSTATE 20...CLOSER TO THE UPPER LOW TO THE NORTH. TUESDAY AND WEDNESDAY...WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS BOTH DAYS AS THE UPPER LOW ROTATES A DISTURBANCE THR0UGH THE AREA ON THESE DAYS. WILL LOWER TEMPERATURES SLIGHTLY AS WELL. THURSDAY AND BEYOND...DRY AND WARMER WEATHER IS EXPECTED AS THE UPPER LOW TO OUR NORTH MOVES EAST. NORMAL TEMPERATURES WITH HIGHS IN THE LOWER 80S AND LOWS IN THE MID TO UPPER 50S ARE FORECAST BY FRIDAY. THE NEXT SYSTEM MAY APPROACH THE AREA LATE SATURDAY... BUT CONFIDENCE REMAINS LOW WITH THIS FEATURE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 52 72 43 68 / 50 20 10 10 ANNISTON 55 73 45 69 / 50 20 10 10 BIRMINGHAM 56 72 47 69 / 50 20 10 10 TUSCALOOSA 56 75 46 72 / 50 20 10 10 CALERA 56 73 47 69 / 50 20 10 10 AUBURN 58 74 52 71 / 30 50 20 10 MONTGOMERY 59 77 54 75 / 30 50 20 10 TROY 59 76 54 75 / 20 50 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT SAT MAY 13 2006 ALZ011>015-017>050-141130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 126 PM CDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT ACROSS CENTRAL ALABAMA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FROM THESE STORMS. STORMS WILL INITIATE BY AROUND 4 PM...AND ARE EXPECTED TO CONTINUE WELL INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG STORMS ARE POSSIBLE MAINLY THROUGH NOON ON SUNDAY. THE GREATEST POTENTIAL EXISTS SOUTH OF INTERSTATE 20 AND THE MAIN THREAT WILL BE SMALL HAIL AND GUSTY WINDS. A COLD FRONT WILL PUSH THROUGH SOUTHERN ALABAMA SUNDAY AFTERNOON ENDING THE CHANCE OF STRONG STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THROUGH EARLY SUNDAY. 75
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL SYLACAUGA 33.18N 86.26W
05/13/2006 E0.25 INCH TALLADEGA AL EMERGENCY MNGR
PEA SIZED HAIL IN SYLACAUGA.
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 753 PM CDT SAT MAY 13 2006 ALZ037-038-140145- CHAMBERS-TALLAPOOSA- 753 PM CDT SAT MAY 13 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 845 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 16 MILES WEST OF GOLDVILLE...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GOLDVILLE...NEW SITE AND DAVISTON THROUGH 845 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 10/ARM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 N SYLACAUGA 33.20N 86.26W
05/13/2006 E1.00 INCH TALLADEGA AL TRAINED SPOTTER
QUARTER SIZED HAIL ON HWY 280 NEAR MERKLE MOUNTAIN.
0740 PM HAIL 1 NE SYLACAUGA 33.19N 86.25W
05/13/2006 E1.00 INCH TALLADEGA AL LAW ENFORCEMENT
QUARTER SIZED HAIL JUST NORTHEAST OF SYLACAUGA...NEAR
CENTER HILL.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL NEW SITE 33.04N 85.78W
05/13/2006 E0.25 INCH TALLAPOOSA AL EMERGENCY MNGR
PEA SIZED HAIL IN NEW SITE.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 1 E NEW SITE 33.04N 85.76W
05/13/2006 E0.88 INCH TALLAPOOSA AL PUBLIC
NICKEL SIZED HAIL JUST EAST OF NEW SITE.
&&
DCWThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512393.